Blogs


Notices

Agh, Headache

Old 01-22-2010, 01:58 AM
  # 1 (permalink)  
Member
Thread Starter
 
Tealvertigo's Avatar
 
Join Date: Jan 2010
Posts: 144
Agh, Headache

I kind of failed today.

I took only one Ritalin pill this morning, as that is half of my prescribed dose for the day, and I intended on only taking one more in the afternoon when I would do my homework, as I was also prescribed (well, not to do homework, but to take the other 5mg in the afternoon). When 9 o'clock PM rolled around- my usual dosing time- I didn't follow through with my plan and gave in to the desire to take two pills and have a good time for an hour or so.

I called my dad, made dinner, and browsed the internet in all my bliss for a little while, but then began to crash. I consumed a large amount of caffeine to try and extend the effect, but it didn't work like it usually would in the past. So now, I am awake and cant sleep, but I am depressed and have a headache. I feel sort of sick to my stomach and I know why, but I feel like I dug myself into this hole and now I need to wait until I wind down.

I have noticed my highs are getting shorter and shorter, and I feel like I will begin taking higher doses to extend them if I dont put forth a better effort now. However, it is really hard to do.

One of the users of these forums said I have a lot of thinking to do about going deeper into addiction, and I did a lot of it today and felt good about trying to get out of it. However, looking at how easily I took my night time dose, I realised I will need to do more than think about the situation. When I was abusing Oxycodone, Vicodin, Ambien, Cigarettes, and other things, I did not find myself as deep in a hole as this one has put me. The worst thing is, I only realised today that I have taken these pills incorrectly for *months*, when it seriously only felt like a few weeks.

So now, I have decided I want help, and I need it, because I have a better chance of getting out of this now than later. However, it seems I am already in a bit of a pickle.
Tealvertigo is offline  
Old 01-22-2010, 08:59 AM
  # 2 (permalink)  
capra laeviculus
 
Goat's Avatar
 
Join Date: Aug 2009
Location: German Village, OH
Posts: 3,427
Blog Entries: 3
Wow, they still prescribe ritalin?!? That stuff is awful!

I took it for a year or so, almost 15 years ago. The longer I took it, the more wierd side effects I had. And boy did the addiction take hold in a hurry... I NEEDED my ritalin!

So a couple of things I noticed that helped me decide to get rid of it completely. First of all, one of the scariest wierd side effects was a sleep disturbance. I would fall asleep, stop breathing and then wake up gasping for air... over and over, all night long. It was horrible and scary, and it was caused by the ritalin.

Also, I was supposedly taking ritalin to help with schoolwork, right? Well whenever I took the stuff I sure put my head down and worked hard. But the work was not good. For example, I needed to write a paper for a geology class, so I popped a ritalin and set about writing. An hour or so later when it wore off, I had written 6 pages typed. I read through it and what I had written was incoherent and nonsensical. Not one bit of it made a lick of sense. So how, exactly, is that helping?

So I stopped taking it. The cravings were bad, and it was REALLY hard to force myself to work on anything at all for weeks. But it did pass, and my work got back to normal. In fact, I accomplished a lot more without it after a while.

One thing I found that helped the cravings for me was citrus fruits. I don't know why it helped, but it did. Maybe it'll help you too.

-Goat
Goat is offline  
Old 01-22-2010, 09:36 AM
  # 3 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 58,279
I think you should talk to your dr who is prescribing the ritalin and let him/her know the situation. Then you can work on a plan to get off it.
Anna is online now  
Old 01-22-2010, 02:47 PM
  # 4 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 204,041
Blog Entries: 1
Thinking is great - but action is better, yep.

I saw elsewhere you had a suggestion to change your Dr if you feel you can't be totally honest and upfront with the one you have.

I think that's a great suggestion, Teal.

D
Dee74 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 04:19 PM.